Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor XR plus Wellbutrin SR MarySue

Posted by Kaysey on October 2, 2001, at 21:32:18

In reply to Effexor XR plus Wellbutrin SR, posted by MarySue on October 2, 2001, at 18:39:55

> Hi...
> I have been on Effexor XR for about 2 years. I started with Wellbutrin SR and gradually added the Effexor.
> This combination has virtually wiped out my anxiety, angry thoughts and despair. Other depressive symptoms for me, are agoraphobia and not being able to work, which has changed little. The first year on Effexor, I became more motivated and was able to go out....before this, I would have to concentrate on going to my therapy appointment for days before, then on appointment day, I would need to try on several outfits, pace, cry and have a glass of wine, before my husband would drive me over and walk me up the stairs to the office. I no longer need to fuss so much before
> leaving the house, and I no longer drink. However, this year, I have become more phobic and have trouble going out
> again. (Although, it is not near as bad as before....it feels more like procrastination, except sometimes I can't go out even
> when I truly want to.) I still can't work...which frustrates me tremendously. I was able to take on some responsibility, I
> bought a small dog...something I always wanted to do. I take him on a walk every day....sometimes after dark, but I can do it. I just started an increase of my Effexor XR
> to 300mg a day (I take all four capsules in the morning with my first dose of Wellbutrin SR). The Wellbutrin I have
> been taking for three years...I was so crazy before taking meds, that my husband was going to commit me....I have
> been in therapy for several years. In addition to the 300mg of Effexor, my total daily Wellbutrin SR is 400mg...200 in
> the morning and 200 in the evening. I have changed so much. I think clearly, sleep well, and my mood is steady. I sing.
> I am sorry that I am still not always able to go out with my husband (I missed a wedding last week-end) and I would
> love to garden and draw, but if this is as far as I can go, I am thankful for it. I find that people respond to me in such a
> pleasant way...new for me. I love that. Now I look happy. Since I was 9 years old, I had been hearing myself screaming
> inside my head nearly every day. (I assumed everyone had that!) I also heard my grandmother calling me....these are
> mercifully gone now. Without the burden of noise, frightening thoughts and daily waves of anxiety, I am alone with
> myself and I like who I am. I no longer have a burdened expression on my face. I am no longer tense. It turns out that I am a nice person who likes to smile. Neighborhood cats and dogs walk up to me, friend's children crowd around me....a miracle. Three weeks ago, my Effexor was increased from three 75mg capsules to four. I have been sleeping a lot, and hope this will subside soon. I have been fortunate in that I have no lasting side effects from either drug (so far).
> After the first few weeks, any minor thing like tremors, nausea and that very weird headache....like a current, a power
> surge I feel through my head...always goes away. Once I thought I was probably all right and went off meds on my own...bad mistake! I had actually forgotten how bad it was before...everything came back at once and I needed my doctor to help me back onto them.
> Now I'm hoping to be able to do more household chores, a little part time job and to socialize more. I am 45 years old.
> Last year, as my husband and I were driving home from a day out, I realized that I had had my first happy day in my life. What wonderful lives well people must have...except they probably don't know it!
> God bless all who read this....I wish you peace...MarySue

Best wishes to you Mary Sue. I know it has taken a great deal of courage for you to accomplish what you have. Granted your meds have helped tremendously, but you also had to make efforts as well.
I noticed you commented on the amount of time that you had been on Effexor and Wellbutrin,and the fact that you have had psychotherapy. I am curious as to whether or not other depression and/or GAD meds were tried first. Also, why was the Wellbutrin, which is not traditionally known as an anxiety med, prescribed first?
I too remember the days when I would pace and fret and agonize over just going to a simple meeting or going to teach one of my college classes. At that time lopressor, prozac and a small amount of ativan did the trick. Did you try any of the SSRIs or any anti-anxiety meds?
After my combo 'pooped out' (and after I finally convinced myself they had quit working and that I really needed to do something again--which was too long a time), my physician put me on Effexor five months ago--I am currently at 300mg, and have been for 2 weeks. It has helped tremendously with both the depression and anxiety. I experienced a number of the typical side effects--mostly extreme sweating, some dry mouth, fatigue and drowsiness. Though they subsided somewhat I found the drowsiness very annoying and inconvenient to say the least. I have added 100mg of Wellbutrin XR (now on it 8 days). The first four days I had some agitation and irritability (i.e I didn't experience the 'contentment' that the Effexor alone had provided, and people were starting to really get to me). For the past four days, there has been much less irritability and agitation; however, I have found myself at times as anxious as I was before I ever took any meds (i.e. worrying incessantly about talking to people, meeting deadlines, etc.) I am hopeful this will stop, as the other characteristics of the med contribute to the positive effects of the Effexor. If not I am going to have to consider something else...having to nap every few hours just doesn't cut it. How long did it take you to get to your current dose of Wellbutrin? I take that it isn't doing much to counteract your Effexor drowsiness?
Here's wishing you as much success in the near and far future as you have experienced in your recent past. And you are so right: health, well-being and happiness are truly gifts we should never take for granted!
Take Care.
Kaysey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kaysey thread:80077
URL: http://www.dr-bob.org/babble/20010927/msgs/80095.html